Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

What's the downside of depo provera?

Answer Question
 
chica679

Asked by chica679 at 6:54 PM on May. 5, 2011 in Health

Level 16 (2,792 Credits)
Answers (13)
  • I got pregnant on that a couple years ago. And it made me gain alot of weight! But, everyone reacts differently so remember, that is just the downside for ME! :)
    Tarrar

    Answer by Tarrar at 6:58 PM on May. 5, 2011

  • ewww weight gain? I'm fat enough!
    chica679

    Comment by chica679 (original poster) at 6:59 PM on May. 5, 2011

  • some have heavier periods on it
    Suzi

    Answer by Suzi at 7:00 PM on May. 5, 2011

  • The biggest thing for me was I had absolutely no sex drive at all when I was on it.
    sarah389

    Answer by sarah389 at 7:00 PM on May. 5, 2011

  • for me it was weight gain of about 15 lbs in a year, and a period every day for a year, not just spotting.
    luvschocolate

    Answer by luvschocolate at 7:03 PM on May. 5, 2011

  • Long term use can cause early-onset osteoperosis - I have a close friend that just got off it a year ago for this very reason. She's 30, and it's already started. She was on it for 5 or 6 years.
    AngelMama6203

    Answer by AngelMama6203 at 7:13 PM on May. 5, 2011

  • i gained about 5 lbs a year..was on it for 4 years. i didnt have a period...(which was fine at the time)..i didnt have a period though when i decide to come off of it either. i waited about 15 months and finally my doc gave me meds to induce my period and even after that it was whack. its been over 2 years i've been off of it. my periods are just now normal but its been depressing because i've been hoping for a pregnancy all this time.
    shay1130

    Answer by shay1130 at 7:18 PM on May. 5, 2011

  • I've been on Depo for 4 years and haven't really had any adverse (to me) affects. I hate my period, so not having one has been a blessing. I naturally drink a LOT of milk, so the loss of bone density/osteoporosis is not a concern. As for the weight gain, I'm pretty sedentary anyway (not good) so MY weight gain could be from either or both. I'm rather forgetful, so not having to remember to take a daily pill is just another bonus.
    Rosehawk

    Answer by Rosehawk at 7:23 PM on May. 5, 2011

  • Horrible weight gain and horrible hormonal side effects for me, but everyone reacts differently.
    aeneva

    Answer by aeneva at 8:01 PM on May. 5, 2011

  • Mood swings.violent mood swings, my friends and myself went thru them. don't try it
    Anonymous

    Answer by Anonymous at 10:55 PM on May. 5, 2011

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN